Neupogen question

CindyS

5 Posts
Reply Posted on: Jan 20, 2013 at 7:09pm
Hi Dr. Braverman,

I just completed a cycle using Neupogen (unfortunately the cycle was unsuccessful). I was on the Neupogen (.30/daily) for a total of 10 days. On day 8 I began showing symptoms of possible spleen complications which were confirmed during a follow-up doctors visit. My spleen had become enlarged and was quite uncomfortable (which I was told is rare for such a low dose).

Per my doctor even if I had become pregnant the recommendation would be to discontinue the Neupogen due to the possibilty of a spleen rupture.

As I am concerned that this medication may be my only chance to carry a pregnancy to term, I was hoping you could tell me if you have encountered this in any of your patients and if so how this side-effect might be mitigated?

Is it possible to lower the dose or take the medication intermittently and still have a successful pregnancy? (Of course I do not know if that alone would lessen the risk of spleen damage??)

Or, do you concur that the risk of spleen damage is too great to continue with the medication?

I welcome your thoughts.

Thank you,

CS

Dr. Braverman

2026 Posts
RE: Neupogen question Posted on: Jan 21, 2013 at 11:09am
I have not seen this complication in any of our patients and agree it is quite rare. My opinion is always the same , if therre is any risk you have to try other things. I would be happy to go over other options for you but you would need to schedule a consultation with me so I can go over your case in detail.
Dr. Jeffrey Braverman MD FACOG
Medical Director
Braverman Reproductive Immunology P.C.